MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.228S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Unknown when device malfunctioned or when non-union started, the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a patient underwent a revision of one (1) tfna nail, one (1) tfna lag screw, one (1) tfna distal locking screw and two (2) unknown cables on (b)(6) 2018 to unknown zimmer implants due to one broken (1) tfna nail, two (2) broken cables and nonunion.The patient was initially successfully and without any complications implanted with the tfna construct on an (b)(6) 2017 for an unknown tibial fracture.The cables were wrapped around the fracture, just distal to the lag screw and tfna interface.Subsequently, post operative x-rays suggested that the tfna nail was broken at the tfna nail and lag screw interface, and that the cables located just below this break were also mangled/broken.The nail was described to have been broken in two clean pieces and was removed as such.All implants were removed very easily, successfully and without any complications or any surgical delay.This complaint involves three (3) devices.Concomitant devices reported: unknown tfna lag screw (part# 04.038.100s, lot# unknown, quantity# 1); unknown tfna distal locking screw (part# 04.005.536s, lot# unknown, quantity# 1).(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device is a single use device but was not reprocessed or reused.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history record review manufacturing location: (b)(4), manufacturing date: 10-nov-2016 , expiration date: 31-oct-2026.Part #: 04.037.228s, lot#: h229086 (sterile) - 12mm/125 deg ti cann tfna 380mm/right - sterile.Quantity 6.Inspection sheet for in-process/inspect dimensional/final inspection sheet for tfna assembly was met inspection acceptance criteria.Component parts reviewed: 04.037.912.2 - lock prong 125 degree, tfna bp-55 lot - l096110 ; 04.037.912.4 - wave spring, shim ended bp-55 lot - 9937551 ; 04.037.912.3 - tfna lock drive bp-58 lot - h188287 ; 21127 - raw material lot bp-80 lot - h098086.Raw material for titanium received from (b)(4).Certificate of analysis received for titanium from (b)(4).And raw material receiving/putaway checklist meet specification.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Scn no: (b)(4), ethicon (abq), ¿sterility documentation was reviewed and determined to be conforming.¿ a product development investigation was performed for the subject device.The returned nail was confirmed to be broken at the hole for the proximal head element.The balance of the nail shows normal wear associated with implant, use of the device, and explant of the device.Replication of the complaint condition is not applicable as the device is already broken.Drawings were reviewed during investigation.The outer diameter of the nail adjacent to the breakage was measured to be 15.69mm which is within the specification of 15.66mm +/- 0.1.Based on review of the dhr records there is no indication that any issues with material contributed to the complaint condition.The complaint histories for the tfna nail family was reviewed from 1/2014 (system launch) through 1/2018 this complaint condition is adequately covered by the risk assessment.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.

Brand Name
12MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7266883
Report Number2939274-2018-50603
Device Sequence Number1890273
Product Code HSB
UDI-Device Identifier10886982097149
UDI-Public(01)10886982097149(17)261031(10)H229086
Combination Product (Y/N)N
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.228S
Device Catalogue Number04.037.228S
Device Lot NumberH229086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer03/19/2018
04/13/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/19/2018
04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR